MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 2.8 HS SUTR ANCHR W/2 28" DUR; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 2.8 HS SUTR ANCHR W/2 28" DUR; STAPLE, FIXATION, BONE
Catalog Number 72200796
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a procedure when the package was opened, the tip of anchor was found to be already out of the sterile packaging.There was no delay or patient injuries but it is unknown how the procedure was finished since no backup device was available to complete it.Attempts were made to retrieve further details about the event but the complainant does not have more information.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One twinfix ti hs suture anchor device was not used for treatment but was returned for evaluation.The complaint stated: ¿the tip of anchor was found to be already out of the sterile packaging.¿ the tyvek pouch was returned still sealed.The product was not protruding from the tyvek pouch at that time, but there was a pierce where it had poked through at some point during transit.The tip protective tube, as well as the poly bag were out of location and found free floating inside the tyvek pouch.The condition was recently brought to engineering¿s awareness in order to revise the packaging for creating a more appropriate fit and removing the pouch slack for the shorter device code.The device history records and the complaint history, for this lot, were reviewed and it is concluded that the product met specifications at the time of release to distribution.

Brand Name
TWINFIX TI 2.8 HS SUTR ANCHR W/2 28" DUR
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9249581
Report Number1219602-2019-01334
Device Sequence Number2031066
Product Code JDR
UDI-Device Identifier03596010584489
UDI-Public03596010584489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Catalogue Number72200796
Device Lot Number50763859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1